3 Search Results for "Jeong, Jisu"


Document
Finding Branch-Decompositions of Matroids, Hypergraphs, and More

Authors: Jisu Jeong, Eun Jung Kim, and Sang-il Oum

Published in: LIPIcs, Volume 107, 45th International Colloquium on Automata, Languages, and Programming (ICALP 2018)


Abstract
Given n subspaces of a finite-dimensional vector space over a fixed finite field F, we wish to find a "branch-decomposition" of these subspaces of width at most k, that is a subcubic tree T with n leaves mapped bijectively to the subspaces such that for every edge e of T, the sum of subspaces associated to the leaves in one component of T-e and the sum of subspaces associated to the leaves in the other component have the intersection of dimension at most k. This problem includes the problems of computing branch-width of F-represented matroids, rank-width of graphs, branch-width of hypergraphs, and carving-width of graphs. We present a fixed-parameter algorithm to construct such a branch-decomposition of width at most k, if it exists, for input subspaces of a finite-dimensional vector space over F. Our algorithm is analogous to the algorithm of Bodlaender and Kloks (1996) on tree-width of graphs. To extend their framework to branch-decompositions of vector spaces, we developed highly generic tools for branch-decompositions on vector spaces. For this problem, a fixed-parameter algorithm was known due to Hlinený and Oum (2008). But their method is highly indirect. Their algorithm uses the non-trivial fact by Geelen et al. (2003) that the number of forbidden minors is finite and uses the algorithm of Hlinený (2006) on checking monadic second-order formulas on F-represented matroids of small branch-width. Our result does not depend on such a fact and is completely self-contained, and yet matches their asymptotic running time for each fixed k.

Cite as

Jisu Jeong, Eun Jung Kim, and Sang-il Oum. Finding Branch-Decompositions of Matroids, Hypergraphs, and More. In 45th International Colloquium on Automata, Languages, and Programming (ICALP 2018). Leibniz International Proceedings in Informatics (LIPIcs), Volume 107, pp. 80:1-80:14, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2018)


Copy BibTex To Clipboard

@InProceedings{jeong_et_al:LIPIcs.ICALP.2018.80,
  author =	{Jeong, Jisu and Kim, Eun Jung and Oum, Sang-il},
  title =	{{Finding Branch-Decompositions of Matroids, Hypergraphs, and More}},
  booktitle =	{45th International Colloquium on Automata, Languages, and Programming (ICALP 2018)},
  pages =	{80:1--80:14},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-076-7},
  ISSN =	{1868-8969},
  year =	{2018},
  volume =	{107},
  editor =	{Chatzigiannakis, Ioannis and Kaklamanis, Christos and Marx, D\'{a}niel and Sannella, Donald},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.ICALP.2018.80},
  URN =		{urn:nbn:de:0030-drops-90849},
  doi =		{10.4230/LIPIcs.ICALP.2018.80},
  annote =	{Keywords: branch-width, rank-width, carving-width, fixed-parameter tractability}
}
Document
Maximum Matching Width: New Characterizations and a Fast Algorithm for Dominating Set

Authors: Jisu Jeong, Sigve Hortemo Sæther, and Jan Arne Telle

Published in: LIPIcs, Volume 43, 10th International Symposium on Parameterized and Exact Computation (IPEC 2015)


Abstract
We give alternative definitions for maximum matching width, e.g., a graph G has mmw(G) <= k if and only if it is a subgraph of a chordal graph H and for every maximal clique X of H there exists A,B,C \subseteq X with A \cup B \cup C=X and |A|,|B|,|C| <= k such that any subset of X that is a minimal separator of H is a subset of either A, B or C. Treewidth and branchwidth have alternative definitions through intersections of subtrees, where treewidth focuses on nodes and branchwidth focuses on edges. We show that mm-width combines both aspects, focusing on nodes and on edges. Based on this we prove that given a graph G and a branch decomposition of mm-width k we can solve Dominating Set in time O^*(8^k), thereby beating O^*(3^{tw(G)}) whenever tw(G) > log_3(8) * k ~ 1.893 k. Note that mmw(G) <= tw(G)+1 <= 3 mmw(G) and these inequalities are tight. Given only the graph G and using the best known algorithms to find decompositions, maximum matching width will be better for solving Dominating Set whenever tw(G) > 1.549 * mmw(G).

Cite as

Jisu Jeong, Sigve Hortemo Sæther, and Jan Arne Telle. Maximum Matching Width: New Characterizations and a Fast Algorithm for Dominating Set. In 10th International Symposium on Parameterized and Exact Computation (IPEC 2015). Leibniz International Proceedings in Informatics (LIPIcs), Volume 43, pp. 212-223, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2015)


Copy BibTex To Clipboard

@InProceedings{jeong_et_al:LIPIcs.IPEC.2015.212,
  author =	{Jeong, Jisu and S{\ae}ther, Sigve Hortemo and Telle, Jan Arne},
  title =	{{Maximum Matching Width: New Characterizations and a Fast Algorithm for Dominating Set}},
  booktitle =	{10th International Symposium on Parameterized and Exact Computation (IPEC 2015)},
  pages =	{212--223},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-939897-92-7},
  ISSN =	{1868-8969},
  year =	{2015},
  volume =	{43},
  editor =	{Husfeldt, Thore and Kanj, Iyad},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.IPEC.2015.212},
  URN =		{urn:nbn:de:0030-drops-55846},
  doi =		{10.4230/LIPIcs.IPEC.2015.212},
  annote =	{Keywords: FPT algorithms, treewidth, dominating set}
}
Document
Excluded vertex-minors for graphs of linear rank-width at most k.

Authors: Jisu Jeong, O-joung Kwon, and Sang-il Oum

Published in: LIPIcs, Volume 20, 30th International Symposium on Theoretical Aspects of Computer Science (STACS 2013)


Abstract
Linear rank-width is a graph width parameter, which is a variation of rank-width by restricting its tree to a caterpillar. As a corollary of known theorems, for each k, there is a finite set \mathcal{O}_k of graphs such that a graph G has linear rank-width at most k if and only if no vertex-minor of G is isomorphic to a graph in \mathcal{O}_k. However, no attempts have been made to bound the number of graphs in \mathcal{O}_k for k >= 2. We construct, for each k, 2^{\Omega(3^k)} pairwise locally non-equivalent graphs that are excluded vertex-minors for graphs of linear rank-width at most k. Therefore the number of graphs in \mathcal{O}_k is at least double exponential.

Cite as

Jisu Jeong, O-joung Kwon, and Sang-il Oum. Excluded vertex-minors for graphs of linear rank-width at most k.. In 30th International Symposium on Theoretical Aspects of Computer Science (STACS 2013). Leibniz International Proceedings in Informatics (LIPIcs), Volume 20, pp. 221-232, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2013)


Copy BibTex To Clipboard

@InProceedings{jeong_et_al:LIPIcs.STACS.2013.221,
  author =	{Jeong, Jisu and Kwon, O-joung and Oum, Sang-il},
  title =	{{Excluded vertex-minors for graphs of linear rank-width at most k.}},
  booktitle =	{30th International Symposium on Theoretical Aspects of Computer Science (STACS 2013)},
  pages =	{221--232},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-939897-50-7},
  ISSN =	{1868-8969},
  year =	{2013},
  volume =	{20},
  editor =	{Portier, Natacha and Wilke, Thomas},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.STACS.2013.221},
  URN =		{urn:nbn:de:0030-drops-39369},
  doi =		{10.4230/LIPIcs.STACS.2013.221},
  annote =	{Keywords: rank-width, linear rank-width, vertex-minor, well-quasi-ordering}
}
  • Refine by Author
  • 3 Jeong, Jisu
  • 2 Oum, Sang-il
  • 1 Kim, Eun Jung
  • 1 Kwon, O-joung
  • 1 Sæther, Sigve Hortemo
  • Show More...

  • Refine by Classification
  • 1 Mathematics of computing → Graph algorithms
  • 1 Theory of computation → Fixed parameter tractability

  • Refine by Keyword
  • 2 rank-width
  • 1 FPT algorithms
  • 1 branch-width
  • 1 carving-width
  • 1 dominating set
  • Show More...

  • Refine by Type
  • 3 document

  • Refine by Publication Year
  • 1 2013
  • 1 2015
  • 1 2018

Questions / Remarks / Feedback
X

Feedback for Dagstuhl Publishing


Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail